| Model Number |
OAF005511 |
| Medical Device Problem Code |
Insufficient Device Problem Information (3190)
| Health Effect - Clinical Code |
Hemorrhage/Blood Loss/Bleeding (1888)
| Date of Event |
04/16/2026
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The repeated failure may indicate a potential issue related to the interaction between the laser and the fiber during use.The issue caused the rupture of the blast-shield, consistent with its intended protective function: the blast-shield is a replaceable component designed to protect the laser optics from retro-reflected energy originating from the fiber.Retro-reflection can be associated to several causes including, but not limited to, presence of debris on the fiber surface, fiber misalignment, fiber surface imperfections due to inadequate polishing, localized defects on the fiber surface caused by hot spots in the laser beam profile).To date, no evidence has been identified to suggest operator misuse or non-compliance with the instructions for use.The reported clinical impact of the malfunction consisted of a prolongation of the surgical procedure; however, the procedure was ultimately completed successfully.The delay required multiple device interventions (fiber and blast-shield replacement) and resulted in an extended duration of anesthesia.A potential increase in blood loss cannot be excluded, although it could not be objectively quantified at the time of the procedure.No permanent patient injury has been confirmed at the time of reporting.Update: the patient returned to the hospital later the same day due to bleeding.Further details regarding the clinical management and outcome of this event have not been provided by the customer at the time of reporting.As a precautionary measure, the account temporarily suspended holep procedures until the issue is fully investigated and resolved.At this stage, the root cause has not yet been definitively established.A technical analysis of the affected fibers will be performed following their return to the manufacturer for internal investigation.In parallel, on-site verification of the two laser systems involved (cyber holtal: pn: pvms00050; sn: (b)(6); and cyber ho150: pn: pvms0060; sn: (b)(6) will be conducted by the distributor.The outcomes of both analyses will be documented and communicated as part of the follow-up activities.
Event or Problem Description
On (b)(6) 2026, during a holep (holmium laser enucleation of the prostate) procedure, multiple device malfunctions were observed involving the laser blast shield and laser fibers.Approximately 30 minutes into the procedure, the blast shield burned during laser activation.The affected laser fiber (a253220) and blast shield were replaced.Following replacement, a second blast shield burned within approximately 5 minutes of use while using a new laser fiber (a252725).As a result, the primary laser system was replaced with a loan unit (serial number (b)(6).A new laser fiber (a252726) and blast shield were installed; however, the same issue reoccurred, with the blast shield again burning during use.Due to ongoing bleeding and the fact that the patient was a (b)(6) witness (blood products contraindicated), a second clinician was required to attend in order to complete the procedure.This resulted in an approximately 20 minute delay while the second clinician attended the operating list.The procedure was eventually completed by restarting the loan laser unit (b)(6) with a new blast shield and a new laser fiber, after which the device functioned sufficiently to finish the surgery.